MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during a surgical procedure involving the monofocal preloaded intraocular lens (iol), a haptic became adhered to the optical zone of the lens after implantation into the capsular bag.The surgical team separated the haptic after multiple attempts using an intraocular lens positioning hook, after which the haptic gradually unfolded and moved into the correct position within the capsular bag.The adhesion of the haptic to the optical zone increased the complexity of the surgery and resulted in a prolonged procedure.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3, a4, a5 and a6: unknown/ not provided.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was explanted section e1: reporter: middle name: unknown/ not provided section e1: reporter: email address: unknown/ not provided section e1: reporter: address: address - line 2: unknown/ not provided section e1: reporter: address: state, province, or territory: unknown/ not provided section e1: reporter: address: post office or zip code: unknown/ not provided section e1: reporter: address: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25630591
Report Number3012236936-2026-000186
Device Sequence Number5877209
Product Code HQL
UDI-Device Identifier05050474636125
UDI-Public(01)05050474636125(17)281009
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown